What causes severe dizziness in an elderly person on Glucored Forte and Syndopa?
1.On 4th XXXXXXX 2016, he fell down due to dizziness
2.Till today he is not able to walk on his own, and also not able to get up from bed and chair on his own.
Medication's so far:
1.Diabetic for more than 10 years
2.Lost right side eye vision due to retina problem and got it operated, but recovered only 30%
3.Past one year he was taking Syndopa (Left hand tremor for past few years)
Currently the below medicines are being taken:
1.Glucored forte - 0.5 / 0 / 0.5
2.Syndopa - 0.5 / 0 / 0.5
3.pacitane 2mg - 0.5 / 0.5 / 0.5
4.nurokind more - 1 / 0 / 0
5.wallace-cintigo - 0 / 0 / 1
6.stator asp 75 - 0 /1 / 0
7.topp40 - 0 /1 / 0
8.Vertin-16mg- 1 / 0 / 1
9.Strocit Plus Tablet - 0.5 / 0 / 0.5
10.Biovital Cap - 1 / 0 / 0
Cause of dizziness
Hi Ar.xxxxxxx, thanks for asking from HCM.
I can understand your concern. The dizziness in Parkinson can occur due to
: Drug side effects (orthostatic hypotension
: Due to disease itself
: Mild ischemic stroke or Transient ischemic attack
: Normal pressure hydrocephalus
Kindly consult doctor and get his BP measured in lying, sitting and standing position. Thats how orthostatic hypotension can be ruled out.
Your father needs evaluation of his
: Neck vessels by Doppler ultrasound of neck
: If any doubt, CT Angiography of neck and brain vessels to know any block, narrowing and thrombus
: Plain CT scan head to find hydrocephalus
: If still in doubt, only then MRI brain is advised.
It is needed as his weakness is persistent. Each modality is treated differently. So kindly discuss all these possibilities with your physician and get him investigated.
Do let me know about evaluation so that I can explain you that condition and its treatment.
Hope you will understand my point and it will help you.
Thanks. Take care.
1. Only CT scan for Brain was done and the report is attached herewith. The remarks of the scan is "Diffuse Cerebral atrophy with small ischaemic disease"
2. My follow-up question is as below:
a. Should we continue the above medicines? Does the above medicines can be a reason for dizziness?
b. What is the diet plan (Vegetarian) suggested for the diabetic and Parkinson's disease
c. Should we have to take additional medicines to keep the Blood sugar under control, as there is no physical activity (Walking) for the past 4 weeks
d. Any hot pack / cold pack treatment is advised, as he is either sleeping or sitting for long hours?
e. Any suggestion to reduce obesity in elderly (His stomach alone big)
f. Motion frequency is once in 2 days. Is it normal in elderly?
Cause of dizziness and management
Hi Ar.xxxxxxx, welcome back.
I got your point. As his CT is suggestive of small ischemic changes, you must get Doppler ultrasound of neck and CT angiography of brain to find out vessel disease. Vessel disease may be the reason for dizziness.
Now coming to your followup questions
a. Yes, you should continue above medication. All of above medication except 4,8,9,10 can cause dizziness. So you should consult your doctor regarding discontinuation of medication.
b. There is no specific diet plan for Parkinson disease. For diabetes, you can give him 25-28kcal/kg Calories and 0.7-1.0g/kg protein diet. Avoid high glycemic index food like sugars, sweets, XXXXXXX potato, sweet potato, Sapodilla (Chikoo). Regarding complete diet plan, you need to consult dietician. He will measure his body weight, get his renal and liver function tests done. After that, he will make a diet plan according to him.
c. There is no need of additional medicine if his blood sugar is normal. Also, you can give him bitter gourd and Neem juice to control sugar. Control his diet to control sugar.
d. You can involve him in some playful activity like Chess/Ludo/Sudoku to avoid inactivity. It will also increase his memory power. If he does not do it, do passive physiotherapy of his limbs (stretching of limbs by you) to make him alert and active.
e. Obesity can be reduced by
: Control diet
: Give him green tea, black coffee, salads, empty stomach lemon water to increase metabolic rate and reduce weight.
: Do passive or active physiotherapy
: As he becomes active, start Yoga.
: Give him small multiple feeds, instead of heavy food at one time.
: Avoid late night food.
f. Motion frequency once in 2 days is normal if he does not feel any constipation. This frequency could be due to small feed and drugs.
Hope it will help you. If still in doubt, do let me know.
Thanks. Take care.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes severe dizziness when on crystal meth injections
- What is the treatment for severe dizziness and tiredness
- What causes severe dizziness and nausea
- Cspinal stenosis cause severe dizzy spells
- What could cause severe dizziness
- Severe dizziness nausea vomiting
- Severe dizziness causes
- What causes severe dizziness after a concussion
- What causes acute severe dizziness
- Sudden onset of severe dizziness causing vomiting